Alert archive / Minnesota / Wind Chill Advisories in 2014

Wind Chill Advisory 12, NWS Twin Cities, MN

February 1, 20149 counties in Wisconsin; 42 counties in Minnesota

NWS Twin Cities, MN issued this wind chill advisory at Feb 1, 2014, 2:36 PM CST for 9 counties in Wisconsin; 42 counties in Minnesota. It took effect at Feb 1, 2014, 8:00 PM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2014, 2:36 PM CST (20:36 UTC)
In effect from
Feb 1, 2014, 8:00 PM CST
Expired
Feb 2, 2014, 7:12 AM CST
In force
11 hr
Issued by
NWS Twin Cities, MN
All 51 counties

Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.6 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2014-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2014-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

414 
WWUS43 KMPX 012036
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
236 PM CST SAT FEB 1 2014

...DANGEROUS WIND CHILLS DEVELOPING OVERNIGHT...

.THE COMBINATION OF WIND AND BELOW ZERO TEMPERATURES WILL
GENERATE WIND CHILLS FROM 25 BELOW TO AROUND 30 BELOW DURING THE
NIGHT. WINDS WILL DIMINISH SUNDAY MORNING WITH WIND CHILLS
IMPROVING THROUGH 9 AM.

MNZ041>044-047>050-054>058-064-065-073-020445-
/O.NEW.KMPX.WC.Y.0012.140202T0200Z-140202T1500Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON-
LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE-
RENVILLE-REDWOOD-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...MADISON...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD...
GRANITE FALLS...OLIVIA...REDWOOD FALLS
236 PM CST SAT FEB 1 2014

...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING
TO 9 AM CST SUNDAY. 

* TIMING...WIND CHILL VALUES WILL QUICKLY DECREASE DURING THE
  EVENING AND WILL REMAIN LOW THROUGH MIDMORNING SUNDAY.

* WIND CHILL VALUES...25 BELOW TO AROUND 30 BELOW.

* OTHER IMPACTS...FROSTBITE OR HYPOTHERMIA CAN RESULT FROM THE LOW
  WIND CHILLS IF PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ045-051>053-059>063-066>070-074>078-082>085-091>093-WIZ014>016-
023>028-020445-
/O.NEW.KMPX.WC.Y.0012.140202T0600Z-140202T1500Z/
KANABEC-SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-
WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-BROWN-NICOLLET-
LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-
FARIBAULT-FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-
CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...MORA...ELK RIVER...CAMBRIDGE...
CENTER CITY...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...
STILLWATER...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...
BURNSVILLE...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
236 PM CST SAT FEB 1 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 9 AM CST SUNDAY. 

* TIMING...WIND CHILL VALUES WILL DECREASE BY MIDNIGHT AND WILL
  REMAIN LOW THROUGH MIDMORNING SUNDAY.

* WIND CHILL VALUES...25 BELOW TO AROUND 30 BELOW.

* OTHER IMPACTS...FROSTBITE OR HYPOTHERMIA CAN RESULT FROM THE LOW
  WIND CHILLS IF PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
3 follow-up statements
944 
WWUS43 KMPX 020232
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
832 PM CST SAT FEB 1 2014

...DANGEROUS WIND CHILLS DEVELOPING OVERNIGHT...

.THE COMBINATION OF WIND AND BELOW ZERO TEMPERATURES WILL
GENERATE WIND CHILLS FROM 25 BELOW TO AROUND 30 BELOW DURING THE
NIGHT. WINDS WILL DIMINISH SUNDAY MORNING WITH WIND CHILLS
IMPROVING THROUGH 9 AM.

MNZ041>044-047>050-054>058-064-065-073-021045-
/O.CON.KMPX.WC.Y.0012.000000T0000Z-140202T1500Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON-
LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE-
RENVILLE-REDWOOD-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...MADISON...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD...
GRANITE FALLS...OLIVIA...REDWOOD FALLS
832 PM CST SAT FEB 1 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY. 

* TIMING...WIND CHILL VALUES WILL REMAIN LOW THROUGH MID-MORNING
  SUNDAY.

* WIND CHILL VALUES...25 BELOW TO AROUND 30 BELOW.

* OTHER IMPACTS...FROSTBITE OR HYPOTHERMIA CAN RESULT FROM THE 
  LOW WIND CHILLS IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ045-051>053-059>063-066>070-074>078-082>085-091>093-WIZ014>016-
023>028-021045-
/O.CON.KMPX.WC.Y.0012.140202T0600Z-140202T1500Z/
KANABEC-SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-
WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-BROWN-NICOLLET-
LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-
FARIBAULT-FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-
CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...MORA...ELK RIVER...CAMBRIDGE...
CENTER CITY...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...
STILLWATER...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...
BURNSVILLE...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
832 PM CST SAT FEB 1 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST SUNDAY. 

* TIMING...WIND CHILL VALUES WILL REMAIN LOW THROUGH MID-MORNING
  SUNDAY.

* WIND CHILL VALUES...25 BELOW TO AROUND 30 BELOW.

* OTHER IMPACTS...FROSTBITE OR HYPOTHERMIA CAN RESULT FROM THE 
  LOW WIND CHILLS IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
578 
WWUS43 KMPX 020843
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
243 AM CST SUN FEB 2 2014

...WIND CHILLS VALUES NEAR 25 BELOW THROUGH MID MORNING...

.THE COMBINATION OF WIND AND BELOW ZERO TEMPERATURES WILL
GENERATE WIND CHILLS AROUND 25 BELOW THROUGH 9 AM THIS MORNING.
WIND CHILL VALUES WILL IMPROVE BY 9 AM AS TEMPERATURES CLIMB TO
AROUND ZERO.

MNZ054-056-064-065-073-020945-
/O.CAN.KMPX.WC.Y.0012.000000T0000Z-140202T1500Z/
LAC QUI PARLE-CHIPPEWA-YELLOW MEDICINE-RENVILLE-REDWOOD-
INCLUDING THE CITIES OF...MADISON...MONTEVIDEO...GRANITE FALLS...
OLIVIA...REDWOOD FALLS
243 AM CST SUN FEB 2 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE WIND CHILL ADVISORY. 

$$

MNZ041>044-047>050-055-057-058-021500-
/O.CON.KMPX.WC.Y.0012.000000T0000Z-140202T1500Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON-
SWIFT-KANDIYOHI-MEEKER-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...BENSON...WILLMAR...LITCHFIELD
243 AM CST SUN FEB 2 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* TIMING...WIND CHILL VALUES WILL REMAIN LOW THROUGH MID-MORNING.

* WIND CHILL VALUES...AROUND 25 BELOW.

* OTHER IMPACTS...FROSTBITE OR HYPOTHERMIA CAN RESULT FROM THE 
  LOW WIND CHILLS IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ045-051>053-059>063-066>070-074>078-082>085-091>093-WIZ014>016-
023>028-021500-
/O.CON.KMPX.WC.Y.0012.000000T0000Z-140202T1500Z/
KANABEC-SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-
WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-BROWN-NICOLLET-
LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-
FARIBAULT-FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-
CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...MORA...ELK RIVER...CAMBRIDGE...
CENTER CITY...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...
STILLWATER...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...
BURNSVILLE...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
243 AM CST SUN FEB 2 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* TIMING...WIND CHILL VALUES WILL REMAIN LOW THROUGH MID-MORNING.

* WIND CHILL VALUES...AROUND 25 BELOW.

* OTHER IMPACTS...FROSTBITE OR HYPOTHERMIA CAN RESULT FROM THE 
  LOW WIND CHILLS IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

JLT
268 
WWUS43 KMPX 021312
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
712 AM CST SUN FEB 2 2014

...WIND CHILLS MODERATING...

.WIND CHILL READINGS ARE ABOVE -25 IN MOST LOCATIONS... AND WILL
CONTINUE TO MODERATE THROUGH THE MORNING. AS A RESULT... THE WIND
CHILL ADVISORY HAS BEEN CANCELLED.

MNZ041>045-047>053-055-057>063-066>070-074>078-082>085-091>093-
WIZ014>016-023>028-021415-
/O.CAN.KMPX.WC.Y.0012.000000T0000Z-140202T1500Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-SWIFT-KANDIYOHI-MEEKER-WRIGHT-
HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-
DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...BENSON...WILLMAR...
LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...
STILLWATER...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...
BURNSVILLE...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
712 AM CST SUN FEB 2 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE WIND CHILL ADVISORY. 

WIND CHILL READINGS ARE ABOVE -25 IN MOST LOCATIONS... AND WILL
CONTINUE TO MODERATE THROUGH THE MORNING. AS A RESULT... THE WIND
CHILL ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Feb 1, 10:53 AM CST, 3 hours 43 minutes earlier.

Area forecast discussion, Feb 1, 10:53 AM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1053 AM CST SAT FEB 1 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 316 AM CST SAT FEB 1 2014

EARLY MORNING WATER VAPOR IMAGERY TOGETHER WITH 500MB HEIGHTS AND
WINDS IDENTIFIED A BROAD POSITIVELY TILTED TROUGH ACROSS NORTH
CENTRAL CONUS...WITH SPLIT UPPER LEVEL FLOW AND A FEW EMBEDDED
SHORTWAVES. THE MOST PRONOUNCED OF THESE WAVES WAS LOCATED ACROSS
KANSAS...AND THIS WAS THE DRIVING FACTOR BEHIND A LARGE AREA OF
MODERATE SNOW ONGOING ACROSS THE CORNBELT. THE 03Z RUN OF THE HOPWRF
INDICATES THAT THE LIGHT SNOW ACROSS NORTHERN IOWA WILL MAKES ITS
WAY INTO SOUTHERN MN...SO HAVE INCREASED POPS TO THE LIKELY
CATEGORY...BUT CHANGED THE WEATHER TYPE TO LIGHT SNOW SINCE IT WONT
AMOUNT TO MUCH. FARTHER NORTH ANOTHER AREA OF LIGHT SNOW WAS MOVING
ACROSS NORTHERN MN...BUT THIS LIGHT PRECIP WILL CONTINUE TO FADE
AWAY THIS MORNING AS THE WARM AIR ADVECTION AND ISENTROPIC LIFT
AHEAD OF THE PV ANOMALY SLIDES EASTWARD TOWARD LAKE SUPERIOR. HAVE
DIMINISHING POPS TODAY NORTH OF I-94...BUT FLURRY MENTION THROUGH
THE AFTERNOON SINCE A FLAKE OR TWO IS STILL NOT OUT OF THE QUESTION.
IN ADDITION...A COLD FRONT WILL MOVE THROUGH THE REGION WITH
NORTHWESTERLY WINDS OF 20MPH...AND GUSTS NEAR 30MPH CAUSING PATCHY
BLOWING SNOW ALONG THE MINNESOTA RIVER VALLEY. THIS COLD AIR
ADVECTION WILL DROP OVERNIGHT LOWS WELL BELOW ZERO ONCE AGAIN ACROSS
THE REGION...AND WIND CHILL VALUES WILL END UP 25 TO 30 DEGREES
BELOW ZERO. UNLESS THINGS CHANGE...THIS WILL PROMPT THE NEED FOR A
WIND CHILL ADVISORY LATER TONIGHT.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 316 AM CST SAT FEB 1 2014

NO BIG CHGS IN THE EXTENDED PERIOD WITH THE MOST ACTIVE WX SOUTH OF
OUR REGION. THE T-5 DAY MEAN HEIGHTS OF THE GEM/GFS/EC FOR
85/70/50/25H DOES SUPPORT SOME CHGS POSSIBLY BY THE END OF THIS
FORECAST PERIOD AS THE FLOW BECOMES MORE W/SW. ABV THE SFC AND THE
OVERALL MEAN OF 100-50H THICKNESS VALUES AND 85/92H TEMPS...DUE
SUPPORT BLW NORMAL TEMPS THRU NEXT FRI/SAT.

IN THE MEANTIME...BOTH THE EC/GFS SUPPORT A UPPER LOW DEVELOPING
ACROSS THE NORTHERN ROCKIES BY LATE NEXT WEEK. THE 00Z/01 OF THE EC
HOLDS ONTO THIS FEATURE LONGER THAN THE GFS WHICH SEEMS MORE
REASONABLE DUE TO THE MODEL BIASES OF EJECTING THESE TYPES OF
SYSTEMS TOO FAST OUT INTO THE PLAINS. THIS WOULD LEAD TO DRY CONDS
CONTINUING AT LEAST UNTIL FRI/SAT...WITH MORE ACTIVE WX BEYOND
SUN/MON OF THE FOLLOWING WEEK. IN ADDITION...WITH THE UPPER FLOW
BECOMING MORE SW...MODIFICATION OF THE AIR MASS ACROSS THE UPPER
MIDWEST IS LIKELY. COULD THIS BE THE FIRST SIGNS OF WARMER WX? I
DON/T PROMISE ANYTHING...ESPECIALLY THIS WINTER SEASON AND THE MEAN
UPPER FLOW FROM THE NORTH POLE. THE MAIN FACTOR THAT IS MORE
PROMISING IS THE UPPER RIDGE BUILDING ACROSS THE SE U.S. WHICH
FURTHER INCREASES THE LIKELIHOOD OF A PATTERN CHG COMING.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1045 AM CST SAT FEB 1 2014

ISSUE REMAIN LIGHT SNOW THREAT OVER WEST CENTRAL WISCONSIN THIS
AFTERNOON. WILL MAINTAIN THREAT AHEAD OF SURFACE COLD FRONT WHICH
IS ABOUT TO MOVE INTO THE KMSP ARE THROUGH 18Z. MVFR CIGS/VSBYS
AND A LIGHT DUSTING POSSIBLE THERE. MAINLY VFR...OCNL CIGS 35-4500
FEET TO THE WEST. MAY EVEN SEE SOME BLSN CONDITIONS IN THE MN
RIVER VALLEY AGAIN...AS WINDS GUST 20-25KTS EARLY THIS AFTERNOON.
THIS SHOULD ALL DISSIPATE THIS EVENING AS WINDS DIMINISH. SOME
POSSIBILITY OF MORE VFR CIGS MOVING INTO THE NORTHERN CWA INTO THE
EVENING AS UPPER TROUGH SWINGS ACROSS THE STATE. WILL MAINTAIN VFR
FOR NOW. AS SURFACE HIGH DROPS OVER THE AREA...EXPECT NW-W WINDS
TO DIMINISH AND BECOME SW SUNDAY MORNING.

KMSP...

DRYING BEHIND INTITIAL WAVE HAS SCT OUT THE VFR CIGS. THIS MAY
WORK BACK INTO THE AREA LATER THIS AFTERNOON FROM THE
NORTHWEST...AS CAA REMAINS...BUT BELIEVE IT WILL REMAIN VFR.
NW WINDS GUSTY INTO THE AFTERNOON BEHIND COLD FRONT AND
DIMINISHING THIS EVENING...BECOMING WEST OVERNIGHT...AND THEN SOUTHWEST
SUNDAY MORNING.

/OUTLOOK FOR KMSP/
MON...VFR. WINDS W AT 5KTS.
TUE...MVFR WITH MVFR CIGS -SN POSSIBLE. WINDS N AT 10G15KTS.
WED...VFR. WINDS NW AT 10G15KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...JRB
LONG TERM...JLT
AVIATION...DWE
Hazardous weather outlook, Feb 1, 12:27 PM CST, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1227 PM CST SAT FEB 1 2014

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
021200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1227 PM CST SAT FEB 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIND CHILL VALUES OF 25 TO 35 BELOW ZERO WILL DEVELOP OVER WESTERN
MINNESOTA THIS EVENING...AND EASTERN MINNESOTA INTO WEST CENTRAL
WISCONSIN MAINLY AFTER MIDNIGHT...AND WILL LINGER INTO MIDMORNING SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND CHILL VALUES OF 25 TO 35 BELOW ZERO WILL DEVELOP AGAIN
TUESDAY NIGHT...WEDNESDAY NIGHT...AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Chill Advisories in Minnesota, 2014Wind Chill Advisories in Wisconsin, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.